Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Green Bay, WI

June 11, 2001Brown County, Calumet County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 9:33 PM CDT for Brown County, Calumet County, Outagamie County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 9:33 PM CDT (02:33 UTC)
Expired
Jun 11, 2001, 10:15 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Brown County, WI, Calumet County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 21 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 10:25 PM CDTThunderstorm Wind 52 EChilton, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:00 PM CDTTornado WatchSPC5 hr
Jun 11, 9:15 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120234
SVRGRB
WIC009-015-087-139-120315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
933 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN WISCONSIN
  EASTERN WINNEBAGO COUNTY IN WISCONSIN
  BROWN COUNTY IN WISCONSIN
  OUTAGAMIE COUNTY IN WISCONSIN

* UNTIL 1015 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE
  EXTENDED FROM 16 MILES WEST OF GREEN BAY TO 14 MILES SOUTHWEST OF
  CHILTON. IT WAS MOVING EAST AT 60 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  ONEIDA BY 935 PM CDT.
  KAUKAUNA BY 935 PM CDT.
  DUNDAS BY 935 PM CDT.
  JERICHO BY 935 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS
OF 60 MPH...HAIL...AN5D DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4458 8833 4391 8848 4394 8813 4428 8805
          4450 8782

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:15 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 11, 9:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT MON JUN 11 2001

WL BE REMOVING TOR WATCH/SVR THREAT FOR MORE OF C/N-C WI. NEED TO RE-
EVALUATE THE FCST FOR THE REST OF THE NGT. THUS FAR...THERE HAS BEEN A
LACK OF DEVELOPMENT ACRS IA. THAT HAS ALLOWED LLJ TO PUNCH NWD INTO WI.
TSTMS NOW REDEVELOPING IN W-C WI. ALTHOUGH SVR THREAT WITH THESE IS TOO
LOW TO HOLD ON TO THE WATCH...PCPN MAY NOT END AS QUICKLY AS EARLIER
EXPECTED.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 9 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM
MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS
CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO
WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING.
THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS
ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE
GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER...
SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 11, 8:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0727 PM    SPENCER                   WI   WIND DAMAGE
06/11/01   MARATHON                       SEVERAL TREES DOWN.
                                          REPORTED BY FIRE DEPT.

0745 PM    1 N PITTSVILLE            WI   60 MPH WIND GUST
06/11/01   WOOD                           ALSO ROTATING WALL CLOUD.
                                          REPORTED BY EMERGENCY MGMT
                                          AND SPOTTERS.

0800 PM    15 W WISCONSIN RAPIDS     WI   WIND DAMAGE
06/11/01   WOOD                           LARGE TREES AND POWER LINES
                                          DOWN.  REPORTED BY LAW
                                          ENFORCEMENT.

0805 PM    WISCONSIN RAPIDS          WI   73 MPH WIND GUST
06/11/01   WOOD                           SHERIFF REPORT.  MEASURED
                                          GUST.  TIME EST.

JKL
Local storm report, Jun 11, 8:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0839 PM    IOLA                      WI   74 MPH WIND GUST
06/11/01   WAUPACA                        MEASURED WIND GUST FROM
                                          SKYWARN SPOTTER.

JKL
Local storm report, Jun 11, 8:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    IOLA                      WI   WIND DAMAGE
06/11/01   WAUPACA                        10 TO 15 INCH DIAMETER
                                          TREES DOWN IN AND AROUND
                                          IOLA TO 8 N IOLA.  REPORTED
                                          BY SKYWARN SPOTTERS.

JKL
Special weather statement, Jun 11, 9:15 PM CDT, 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN...

AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST
ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX
SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH
THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY
THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS.

THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE INCLUDES
CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE
WATCH INCLUDES...

LINCOLN COUNTY...
LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT
FOR...
DOOR COUNTY...
KEWAUNEE COUNTY...
MANITOWOC COUNTY...
AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY.

THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN
CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS
NORTH-CENTRAL WISCONSIN.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 9:15 PM CDT, 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330-

SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE LINCOLN FROM WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN...

AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST
ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX
SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH
THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY
THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS.

THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE WATCH
INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN.
SPECIFICALLY...THE WATCH INCLUDES...

LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT
FOR...
DOOR COUNTY...
KEWAUNEE COUNTY...
MANITOWOC COUNTY...
AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY.

THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN
CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS
NORTH-CENTRAL WISCONSIN.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    COUNTYWIDE                WI   WIND DAMAGE
06/11/01   WAUSHARA                       MANY TREES AND POWER LINES
                                          DOWN FROM HANCOCK TO POY
                                          SIPPI.  SOME DAMAGE TO
                                          HOMES.  REPORTED BY
                                          EMERGENCY MANAGER.

0910 PM    FREMONT                   WI   70 MPH WIND GUST
06/11/01   WAUPACA                        ESTIMATED WIND GUST BY
                                          FOX 11 METEOROLOGIST.
                                          NUMEROUS BRANCHES DOWN.

0913 PM    OMRO                      WI   WIND DAMAGE
06/11/01   WINNEBAGO                      LARGE TREE BRANCES
                                          BREAKING.  REPORTED BY LAW
                                          ENFORCEMENT.

0921 PM    OSHKOSH                   WI   61 MPH WIND GUST
06/11/01   WINNEBAGO                      MEASURED WIND GUST BY
                                          SPOTTER.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood44 min
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBLincoln44 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon49 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jun 11, 8:06 PM CDTTornado WarningGRBPortage, Wood24 min
Jun 11, 8:17 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Winnebago44 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBWinnebago42 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningGRBManitowoc63 min
Jun 11, 10:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min
Jun 11, 10:35 PM CDTSevere Thunderstorm WarningGRBManitowoc40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.